Advertisement

Randomization and nondeterminism are comparable for ordered read-once branching programs

  • Farid Ablayev
Session 3: Computational Complexity
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1256)

Abstract

In [3] we exhibited a simple boolean functions f n in n variables such that:
  1. 1)

    f n can be computed by polynomial size randomized ordered read-once branching program with one sided small error;

     
  2. 2)

    any nondeterministic ordered read-once branching program that computes f n has exponential size.

     
In this paper we present a simple boolean function g n in n variables such that:
  1. 1)

    g n can be computed by polynomial size nondeterministic ordered read-once branching program;

     
  2. 2)

    any two-sided error randomized ordered read-once branching program that computes f n has exponential size.

     

These mean that BPP and NP are incomparable in the context of ordered read-once branching program.

Keywords

Boolean Function Binary Decision Diagram Steklov Mathematical Institute Polynomial Size Exponential Size 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    F. Ablayev, Lower bounds for one-way probabilistic communication complexity and their application to space complexity, Theoretical Computer Science, 157, (1996), 139–159.CrossRefGoogle Scholar
  2. 2.
    F. Ablayev and M. Karpinski, On the power of randomized branching programs, in Proceedings of the ICALP'96, Lecture Notes in Computer Science, Springer-Verlag, 1099, (1996), 348–356.Google Scholar
  3. 3.
    F. Ablayev and M. Karpinski, On the power of randomized branching programs, manuscript (generalization of ICALP'96 paper results for the case of pure boolean function), available at http://www.ksu.ru/∼ablayevGoogle Scholar
  4. 4.
    R. Bryant, Symbolic boolean manipulation with ordered binary decision diagrams, ACM Computing Surveys, 24, No. 3, (1992), 293–318.CrossRefGoogle Scholar
  5. 5.
    A. Borodin, A. Razborov, and R. Smolensky, On lower bounds for read-k-times branching programs, Computational Complexity, 3, (1993), 1–18.CrossRefGoogle Scholar
  6. 6.
    Y. Breitbart, H. Hunt III, and D. Rosenkratz, On the size of binary decision diagrams representing Boolean functions, Theoretical Computer Science, 145, (1995), 45–69.CrossRefGoogle Scholar
  7. 7.
    J. Dias da Silva and Y. Hamidoune, Cyclic spaces for Grassmann derivatives and additive theory, Bull. London Math. Soc., 26, (1994), 140–146.Google Scholar
  8. 8.
    S. Ponsio, A lower bound for integer multiplication with read-once branching programs, Proceedings of the 27-th STOC, (1995), 130–139.Google Scholar
  9. 9.
    A. Razborov, Lower bounds for deterministic and nondeterministic branching programs, in Proceedings of the FCT'91, Lecture Notes in Computer Science, Springer-Verlag, 529, (1991), 47–60.Google Scholar
  10. 10.
    M. Sauerhoff, Lower bounds for the RP-OBDD-Size, manuscript, personal communication.Google Scholar
  11. 11.
    P. Savicky, S. Zak, A large lower bound for 1-branching programs, Electronic Colloquium on Computational Complexity, Revision 01 of TR96-036, (1996), available at http://www.eccc.uni-trier.de/eccc/Google Scholar
  12. 12.
    P. Savicky, S. Zak, A hierarchy for (1, +k)-branching programs with respect to k, Electronic Colloquium on Computational Complexity, TR96-050, (1996), available at http://www.eccc.uni-trier.de/eccc/Google Scholar
  13. 13.
    J. Simon and M. Szegedy, A new lower bound theorem for read-only-once branching programs and its applications, Advances in Computational Complexity Theory, ed. Jin-Yi Cai, DIMACS Series, 13, AMS (1993), 183–193.Google Scholar
  14. 14.
    I. Wegener, The complexity of Boolean functions. Wiley-Teubner Series in Comp. Sci., New York-Stuttgart, 1987.Google Scholar
  15. 15.
    I. Wegener, Efficient data structures for boolean functions, Discrete Mathematics, 136, (1994), 347–372.CrossRefGoogle Scholar
  16. 16.
    A. C. Yao, Some Complexity Questions Related to Distributive Computing, in Proc. of the 11th Annual ACM Symposium on the Theory of Computing, (1979), 209–213.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Farid Ablayev
    • 1
  1. 1.Dept. of theoretical cyberneticsKazan UniversityKazanRussia

Personalised recommendations